MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the needle hub separated from syringe 0.5ml 31ga 8mm 10bag 500 pl/wg.This occurred with 4 different syringes.Additionally, it was reported that the consumer was unable to draw up medication.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "consumer reported when removing the orange caps from 4 insulin syringes, the needle comes off with the cap.Stated he called about 3 months ago and reported the same issue.Stated at that time he also had one syringe that he could barely remove the cap from and another syringe that would not fill with medication.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-12-04.H6: investigation summary.Customer returned four (4) loose 0.5ml insulin syringes.Consumer reported when removing the orange caps from 4 insulin syringes, the needle comes off with the cap.All 4 returned syringes were examined, and it was observed that all 4 exhibited a needle hub/shield assembly separated from the barrel; no damage to the barrel tips was observed.A review of the device history record was completed for batch# 9301568.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200861251, 200854826] noted that did not pertain to the complaint.Bd was able to confirm the customer¿s indicated failure.Process summary: the automatic syringe assembly machine, which feeds 0.5ml syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components into a syringe.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Device history record; l2l and logbook evaluation: the device history (dhr) for batch 9301568 was reviewed and zero quality notifications were written for issues relating to the assembled syringe defect.The syringes were assembled from 11nov2019 to 06dec2019.During the manufacturing process, the following inspections are completed on regular intervals: 1.Visual inspection every hour: needle assembly not fully seated or improperly seated on barrel tip: hub to barrel gap measurement (pin gauge used when deviation is suspected) 2.Visual inspection every hour: missing component.3.Visual inspection every hour: damaged / defective components.4.Functional inspection every 2 hours: hub removal force.If a defect is found during an inspection a quality notification is initiated maintenance dispatch (l2l) was reviewed, and no dispatches were created from 11nov2019 to 06dec2019 that would cause the needle assembly unit to become unattached.Root cause: root cause for this defect cannot be determined.Dhr, l2l dispatches, logbook entries were looked at, nothing was found pertaining to this defect.Capa1630423 has been opened to address this issue.

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10776236
Report Number1920898-2020-01518
Device Sequence Number11765233
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number928857
Device Catalogue Number928857
Device Lot Number9301568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1